Alert archive / Michigan / High Wind Warnings in 2026

High Wind Warning 1, NWS Grand Rapids, MI

March 12, 202620 counties in Michigan

NWS Grand Rapids, MI issued this high wind warning at Mar 12, 2026, 12:54 PM EDT for 20 counties in Michigan. It took effect at Mar 13, 2026, 2:00 AM EDT. It was in force for 21 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 12:54 PM EDT (16:54 UTC)
In effect from
Mar 13, 2026, 2:00 AM EDT
Expired
Mar 13, 2026, 11:00 PM EDT
In force
21 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 16 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 4:04 AM EDTNON-TSTM WND GST 584 Wnw Roosevelt Park, MIMesonet station MKGM4 Muskegon Pier.
Mar 13, 4:13 AM EDTNON-TSTM WND GST 562 S Holland, MIASOS station KBIV W Mich Regional Arpt.
Mar 13, 4:15 AM EDTNON-TSTM WND GST 471 W Grand Haven, MIMesonet station GW5092 GRAND HAVEN.
Mar 13, 4:15 AM EDTNON-TSTM WND GST 535 Sw Whitehall, MIMesonet station DW2963 Whitehall.
Mar 13, 4:18 AM EDTNON-TSTM WND GST 471 Ene Norton Shores, MIASOS station KMKG Muskegon County Airport.
Mar 13, 4:18 AM EDTNON-TSTM WND GST 55Macatawa, MIMesonet station HLNM4 Holland Harbor.
Mar 13, 4:30 AM EDTNON-TSTM WND GST 412 N Hopkins, MIMesonet station AX249 HOPKINS.
Mar 13, 4:30 AM EDTNON-TSTM WND GST 585 Sw Whitehall, MIMesonet station DW2963 Whitehall.
Mar 13, 4:40 AM EDTNON-TSTM WND GST 401 Ene Allegan, MIMesonet station EW9318 Allegan.
Mar 13, 4:40 AM EDTNON-TSTM WND GST 411 Wsw Grand Valley, MIMesonet station GW5392 ALLENDALE.
Mar 13, 4:41 AM EDTNON-TSTM WND GST 42East Grand Rapids, MI
Mar 13, 4:45 AM EDTNON-TSTM WND GST 593 Ne Portage, MIASOS station KAZO Kalamazoo/BC Intl Airport.
Mar 13, 4:45 AM EDTNON-TSTM WND GST 593 Ne Portage, MIASOS station KAZO Kalamazoo/BC Intl Airport.
Mar 13, 4:45 AM EDTNON-TSTM WND DMGMarne, MIPower pole snapped.
Mar 13, 4:51 AM EDTNON-TSTM WND GST 531 Sse Springfield, MIASOS station KBTL Battle Creek Executive Airport.
Mar 13, 4:57 AM EDTNON-TSTM WND GST 482 Ssw Cascade, MIASOS station KGRR Gerald R Ford Intl.
Mar 13, 5:00 AM EDTNON-TSTM WND GST 481 N Battle Creek, MIMesonet station NGA46 Kellogg Community College.
Mar 13, 5:07 AM EDTNON-TSTM WND GST 484 S Ionia, MIAWOS station KY70 Ionia County Arpt.
Mar 13, 5:38 AM EDTNON-TSTM WND GST 463 Ene Sandstone, MIASOS station KJXN Jackson County-Reynolds Field Airport.
Mar 13, 5:55 AM EDTNON-TSTM WND GST 414 Wnw Ithaca, MIAWOS station KAMN Alma.
Mar 13, 6:09 AM EDTNON-TSTM WND GST 42Cloverville, MIMesonet station CW6018 Muskegon.
Mar 13, 6:16 AM EDTNON-TSTM WND GST 513 Nne Edgemont Park, MIASOS station KLAN Lansing.
Mar 13, 6:42 AM EDTNON-TSTM WND GST 404 Nne Mattawan, MIMesonet station AV886 Kalamazoo.
Mar 13, 6:45 AM EDTNON-TSTM WND GST 431 E Charlotte, MIAWOS station KFPK Charlotte Fitch Beach Arpt.
Mar 13, 7:00 AM EDTSNOW 11 Ssw Mears, MICocorahs station MI-OC-3 Hart 3 WSW.
Mar 13, 7:00 AM EDTSNOW 1Hart, MICO-OP Observer station HRTM4 Hart.
Mar 13, 7:00 AM EDTSNOW 1.22 Ne Ludington, MICocorahs station MI-MS-8 Ludington 1.8 NE.
Mar 13, 7:00 AM EDTSNOW 2.1Big Rapids, MICO-OP Observer station BGRM4 Big Rapids Water Works.
Mar 13, 7:12 AM EDTNON-TSTM WND GST 414 Sse South Haven, MIAWOS station KLWA South Haven Rgnl Arpt.
Mar 13, 7:30 AM EDTSNOW 11 Nne Brunswick, MICO-OP Observer station FREM4 1.2 N Brunswick.
Mar 13, 7:40 AM EDTNON-TSTM WND GST 418 Nnw Ludington, MIMesonet station BSBM4 7 NW Ludington.
Mar 13, 8:25 AM EDTSNOW 15 S Grattan, MICocorahs station MI-KN-138 Lowell 6.0 NNW.
Mar 13, 9:00 AM EDTNON-TSTM WND GST 402 E Oshtemo, MIMesonet station MIWMU Msuwmu.
Mar 13, 9:00 AM EDTSNOW 1.32 Nw Entrican, MICocorahs station MI-MT-14 Lakeview 7.1 SE.
Mar 13, 9:23 AM EDTNON-TSTM WND GST 481 Ene Norton Shores, MIASOS station KMKG Muskegon County Airport.
Mar 13, 9:24 AM EDTNON-TSTM WND GST 57Macatawa, MIBuoy station HLNM4 Holland Harbor.
Mar 13, 9:25 AM EDTNON-TSTM WND GST 456 Ssw Nunica, MIMesonet station DVI10249 Grand Haven.
Mar 13, 9:27 AM EDTNON-TSTM WND GST 444 Sse South Haven, MIAWOS station KLWA South Haven Rgnl Arpt.
Mar 13, 9:34 AM EDTNON-TSTM WND GST 413 Ne Shelby, MIAWOS station C049 2 NE Shelby.
Mar 13, 9:40 AM EDTNON-TSTM WND GST 418 Nnw Ludington, MIMesonet station BSBM4 7 NW Ludington.
Mar 13, 9:40 AM EDTNON-TSTM WND GST 451 Sse Reeman, MIAWOS station KFFX Fremont Municipal Arpt.
Mar 13, 9:40 AM EDTNON-TSTM WND GST 512 N Hopkins, MIMesonet station AX249 HOPKINS.
Mar 13, 9:45 AM EDTNON-TSTM WND GST 471 Wsw Grand Valley, MIMesonet station GW5392 ALLENDALE.
Mar 13, 9:45 AM EDTNON-TSTM WND GST 494 E Dorr, MIMesonet station AX192 WAYLAND.
Mar 13, 9:50 AM EDTNON-TSTM WND GST 412 Wnw Bradley, MIMesonet station CW5467 Hopkins.
Mar 13, 9:50 AM EDTNON-TSTM WND GST 511 Ene Allegan, MIMesonet station EW9318 Allegan.
Mar 13, 9:52 AM EDTNON-TSTM WND GST 482 Ssw Cascade, MIASOS station KGRR Gerald R Ford Intl.
Mar 13, 9:55 AM EDTNON-TSTM WND GST 451 Se Grandville, MIMesonet station DW6683 Grandville.
Mar 13, 9:57 AM EDTNON-TSTM WND GST 50East Grand Rapids, MI
Mar 13, 10:00 AM EDTNON-TSTM WND GST 401 Wsw Hudsonville, MIMesonet station MIHVL 1.4 W Hudsonville (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 411 Wnw Reeman, MIMesonet station MIRFW 1.4 NE Brunswick (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 413 S Fremont, MIMesonet station MIFRM 2.7 S Fremont (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 414 Se Allegan, MIMesonet station MIALG 3.6 SE Allegan (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 421 Ne Casnovia, MIMesonet station MIKCT 1.3 NE Casnovia (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 422 S Grand Rapids, MIMesonet station EW7706 Grand Rapids.
Mar 13, 10:00 AM EDTNON-TSTM WND GST 442 Nw Sparta, MIMesonet station MISPN 2.0 NW Sparta (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 463 E Wright, MIMesonet station MISPT 2.7 E Wright (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 472 Ssw Hartford, MIMesonet station MIKLR 2.2 SW Hartford (MAWN).
Mar 13, 10:00 AM EDTNON-TSTM WND GST 502 Wnw Bradley, MIMesonet station CW5467 Hopkins.
Mar 13, 10:00 AM EDTNON-TSTM WND GST 582 Ssw Cascade, MIASOS station KGRR Gerald R Ford Intl.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -262 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-262 m²/s²
0-3 km storm-relative helicity
-280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS73 KGRR 121654
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1254 PM EDT Thu Mar 12 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-130200-
/O.UPG.KGRR.HW.A.0001.260313T0600Z-260314T0000Z/
/O.NEW.KGRR.HW.W.0001.260313T0600Z-260314T0000Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of South Haven, Lansing, Hart, Holland,
Jenison, Alma, St. Johns, Grand Rapids, Big Rapids, Battle Creek,
Grand Haven, Hastings, Kalamazoo, Mount Pleasant, Charlotte,
Ionia, Fremont, Greenville, Jackson, Ludington, and Muskegon
1254 PM EDT Thu Mar 12 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...From 2 AM to 8 PM EDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

JC
6 follow-up statements
639 
WWUS73 KGRR 130139
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
939 PM EDT Thu Mar 12 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-130945-
/O.CON.KGRR.HW.W.0001.260313T0600Z-260314T0000Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Grand Rapids, Greenville, South Haven,
Jackson, Jenison, St. Johns, Battle Creek, Big Rapids, Ionia,
Hastings, Alma, Charlotte, Mount Pleasant, Ludington, Lansing,
Fremont, Kalamazoo, Holland, Muskegon, Grand Haven, and Hart
939 PM EDT Thu Mar 12 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT 
FRIDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 60 
  mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...From 2 AM to 8 PM EDT Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

RAH
548 
WWUS73 KGRR 130747
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
347 AM EDT Fri Mar 13 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-131800-
/O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Big Rapids, South Haven, Greenville,
Muskegon, Grand Haven, Jackson, Alma, Ludington, Hastings, Mount
Pleasant, Battle Creek, Jenison, Lansing, Holland, Hart, St.
Johns, Ionia, Kalamazoo, Grand Rapids, Charlotte, and Fremont
347 AM EDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 50 to 60 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling trees and branches. Use caution if you must drive.

&&

$$

CAS
707 
WWUS73 KGRR 131426
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1026 AM EDT Fri Mar 13 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-132230-
/O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Holland, Lansing, Ludington, Alma,
Charlotte, South Haven, Grand Rapids, Jenison, Big Rapids,
Jackson, Muskegon, Fremont, Kalamazoo, Mount Pleasant, Hastings,
St. Johns, Battle Creek, Greenville, Hart, Ionia, and Grand Haven
1026 AM EDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NJJ
328 
WWUS73 KGRR 131856
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
256 PM EDT Fri Mar 13 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-140000-
/O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Holland, Lansing, Ludington, Alma,
Charlotte, South Haven, Grand Rapids, Jenison, Big Rapids,
Jackson, Muskegon, Fremont, Kalamazoo, Mount Pleasant, Hastings,
St. Johns, Battle Creek, Greenville, Hart, Ionia, and Grand Haven
256 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts up to 60 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NJJ
889 
WWUS73 KGRR 132302
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
702 PM EDT Fri Mar 13 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-140300-
/O.EXT.KGRR.HW.W.0001.000000T0000Z-260314T0300Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Ionia, St. Johns, Alma, Hart, Fremont,
Mount Pleasant, Muskegon, Grand Haven, Ludington, Grand Rapids,
Jackson, South Haven, Battle Creek, Greenville, Big Rapids,
Charlotte, Holland, Kalamazoo, Jenison, Hastings, and Lansing
702 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling trees and branches. Use caution if you must drive.

&&

$$

RAH
040 
WWUS73 KGRR 140253
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1053 PM EDT Fri Mar 13 2026

MIZ037-043>046-050>052-056>059-064>067-071>074-140400-
/O.EXP.KGRR.HW.W.0001.000000T0000Z-260314T0300Z/
Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Ionia, St. Johns, Alma, Hart, Fremont,
Mount Pleasant, Muskegon, Grand Haven, Ludington, Grand Rapids,
Jackson, South Haven, Battle Creek, Greenville, Big Rapids,
Charlotte, Holland, Kalamazoo, Jenison, Hastings, and Lansing
1053 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING...

Northwest winds gusting 30 to 40 mph will continue until 3AM.

$$

RAH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 6:59 AM EDT, 5 hours 55 minutes earlier. Its key messages:

  • Friday: Rain/Snow and Windy
  • Sunday-Monday: Significant Late-Winter Storm Possible
Area forecast discussion, Mar 12, 6:59 AM EDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
659 AM EDT Thu Mar 12 2026

.KEY MESSAGES...

- Friday: Rain/Snow and Windy

- Sunday-Monday: Significant Late-Winter Storm Possible

&&

.DISCUSSION...
Issued at 353 AM EDT Thu Mar 12 2026

- Friday: Rain/Snow and Windy

High winds and some winter impacts are possible Friday as an Alberta
Clipper system with a deep surface low in the mid-980s mb tracks
through northern Michigan. This MSLP normalized anomaly is about
minus 3.5 sigma based on the CFSR 1981-2010 climatology. A strong
wind field in the lower atmosphere will be present both on the warm-
advection side early Friday morning and on the cold-advection side
during the day, with 40 to 50 knots of wind a few hundred to 1,000
feet above ground. HREF mean wind gusts are in the 50-60 mph range,
similar to the ECMWF. A limiting factor to consider which could
temper the peak gusts include clouds and precipitation occurring
much of the time, which if cold air advection is modest, would
reduce the lapse rates right off the surface and also reduce the
mixing potential.

Temperatures will be marginally favorable for snow Friday morning,
but snow is favored over rain particularly north of I-96 where the
heaviest precip will be occurring prior to daybreak. HREF
probability for greater than 3 inches of snow is greater than 50
percent in the higher terrain of interior Central Michigan,
including around Baldwin, Big Rapids, and Clare. Amounts over 5
inches would be most favored in northern Osceola county. Near and
south of I-96, impacts from snow should be more limited with light
accumulations possible.

- Sunday-Monday: Significant Late-Winter Storm Possible

Global models and most of their ensemble members for the last
several runs have been producing a major late-winter storm in
portions of Northern Michigan between Saturday night and Monday
night, and our portion of Central Michigan and the Lake Michigan
shore could also be on the receiving end of some of significant
winter impacts. There remain a number of differences in the details
to not want to be definitive for now. However, the synoptic setup
involving a sharpening Midwest upper-level trough going negative
tilt, rapidly developing cyclone tracking through Lower Michigan,
sharp temperature gradient (baroclinicity), and strong wind field
supports concern for a disruptive event. The weather in our portion
of Lower Michigan will be especially sensitive to the exact track
and depth of the surface low pressure center as it passes through,
approximately from southern Michigan toward Lake Huron.

Some accumulating snow is possible in our area Saturday night in the
isentropic ascent of warm air out ahead of this system, followed by
a day Sunday that could feature temperatures in the 30s in Ludington
and 60s in Jackson (low pressure track dependent). Thunderstorms are
possible in southern Michigan late Sunday, while heavy wintry
precipitation occurs northwest of the low. There could be a narrow
band of heavy freezing rain Sunday night in a portion of Central
Michigan, with heavy snow to the north. Very cold air and strong
winds on Monday may support lake-enhanced snow and blowing snow.
This is a rough idea of what is possible if some of the more robust
model solutions verify. The probabilistic Winter Storm Severity
Index from WPC currently has about a 30-50 percent chance of major
winter storm impacts north of Muskegon-Mount Pleasant from Sunday
night into Monday, and greater than a 60 percent chance of moderate
impacts.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 659 AM EDT Thu Mar 12 2026

VFR is likely today with a few daytime cumulus clouds possible
above 3,000 feet by mid day, and west winds gusting up to 20
knots. Winds become south tonight and increase along with LLWS.
Between 04 and 08Z, probability increases for ceilings and
visibility will drop to MVFR/IFR with snow and rain moving
through (more snow and relatively heavier to the north).

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Watch from late tonight through Friday evening for
     MIZ037-043>046-050>052-056>059-064>067-071>074.
MARINE...None.

&&

DISCUSSION...CAS
AVIATION...CAS
Hazardous weather outlook, Mar 12, 4:21 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
421 AM EDT Thu Mar 12 2026

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
421 AM EDT Thu Mar 12 2026

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Tonight after 2 AM EDT, expect winds starting to gust over 45 mph
in much of the area, and wet snow accumulation 2 to 4 inches in
portions of Central Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday, snow showers and winds gusting over 45 mph, possibly as
high as 55 to 60 mph. Friday morning travel may be slowed by snow
in portions of Central Michigan. Scattered power outages are
possible.

Sunday and Monday, a late-winter storm may affect the area, more
likely western and central Lower Michigan and to the north. Heavy
snow accumulation, a period of freezing rain, strong winds, and a
thunderstorm are all possible. Moderate to major disruptions to
travel are possible in western and central Michigan, and areas to
the north. Power outages are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:45 AM EDTHigh Wind WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more10 hr
Mar 12, 12:07 PM EDTWinter Weather AdvisoryGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more35 hr
Mar 12, 1:58 PM EDTGale WarningGRR36 hr
Mar 12, 1:58 PM EDTStorm WarningGRR33 hr

Nearby

High Wind Warnings in Michigan, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.